Israel Journal of Mathematics

, Volume 107, Issue 1, pp 229–235 | Cite as

On the characteristic polynomial of supermatrices

  • Jenö Szigeti


We prove that the coefficients of the so-called right 2-characteristic polynomial of a supermatrix over a Grassmann algebraG=G 0G 1 are in the even componentG 0 ofG. As a consequence, we obtain that the algebra ofn×n supermatrices is integral of degreen 2 overG 0.


Characteristic Polynomial Grassmann Algebra Central Polynomial Nilpotent Ring Hamilton Identity 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [AB] B. Anderson and A. Berele,Not all graded identities for M n (E) comes from M n,n, Communications in Algebra23 (1995), 177–184.MATHCrossRefMathSciNetGoogle Scholar
  2. [B1] A. Berele,Trace identities and Z/2Z -graded invariants, Transactions of the American Mathematical Society309 (1988), 581–589.MATHCrossRefMathSciNetGoogle Scholar
  3. [B2] A. Berele,Supertraces and matrices over Grassmann algebras, Advances in Mathematics108 (1994), 91–103.CrossRefMathSciNetGoogle Scholar
  4. [D] M. Domokos,Cayley-Hamilton theorem for 2 × 2 matrices over the Grassmann algebra, Journal of Pure and Applied Algebra (1998), to appear.Google Scholar
  5. [KT] I. Kantor and I. Trishin,On a concept of determinant in the supercase, Communications in Algebra22 (1994), 3679–3739.MATHCrossRefMathSciNetGoogle Scholar
  6. [K] A. R. Kemer,Varieties of Z 2 -graded algebras, Mathematics of the USSR-Izvestiya25 (1985), 359–374.MATHCrossRefGoogle Scholar
  7. [P] A. Popov,On the identities of the matrices over the Grassmann algebra Journal of Algebra168 (1994), 828–852.MATHCrossRefMathSciNetGoogle Scholar
  8. [R] Yu. Razmyslov,Identities with a trace and central polynomials, in matrix superalgebras M n,k, Mathematicheskii Sbornik128 (1985), 194–215.MathSciNetGoogle Scholar
  9. [Sz] J. Szigeti,New determinants and the Cayley-Hamilton theorem for matrices over Lie nilpotent rings. Proceedings of the American Mathematical Society125 (1997) 2245–2254.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© The Magnes Press 1998

Authors and Affiliations

  1. 1.Institute of MathematicsUniversity of MiskolcMiskolc-EggetmvárosHungary

Personalised recommendations